New Mexico, 2010

Flash Flooding and Damaging Wind in New Mexico, September 8, 2010

September 8, 2010 · NWS ABQ · 3 events in 1 county or zone

Isolated strong to severe thunderstorms marched eastward across northern San Juan County during the afternoon of the 8th. Though the storms were moving east-northeast around 20 mph, they managed to drop significant amounts of rainfall in a short amount of time.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$32,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Isolated strong to severe thunderstorms marched eastward across northern San Juan County during the afternoon of the 8th. Though the storms were moving east-northeast around 20 mph, they managed to drop significant amounts of rainfall in a short amount of time. Flash floods were reported north of Farmington, and east of Bloomfield. Winds also overturned a mobile home near Shiprock.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Sep 8, 2:00 PM MST, 1 hour 10 minutes earlier.

Area forecast discussion, Sep 8, 2:00 PM MST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED SEP 8 2010

.DISCUSSION...CONVECTION FINALLY INCREASING OVER THE WESTERN TWO
THIRDS OF THE STATE THIS AFTERNOON AS DRIER AIR ALREADY STARTING TO
PUNCH INTO EASTERN ARIZONA. TONIGHTS POPS MOST LIKELY WILL BE MOST
REPPRESENTATIVE FOR THE EVENING HOURS AS PRIMARY AREA OF CONVECTION
APPROACHING THE INTERSTATE 25 CORRIDOR SOUTH OF ABQ METRO MAY BE THE
MAIN EVENT BEFORE SHOWERS AND STORMS DIMINISH TO ISOLATED.

LOW CLOUDS/PATCHY FOG MAY FILL BACK IN TONIGHT OVER THE
NORTHEAST/EAST CENTRAL...AS THE LOW LEVEL CIRCULATION TRANSPORTS
MOISTURE INTO THAT PART OF THE STATE.

SIGNIFICANT DRYING TREND FROM WEST TO EAST REMAINS ON TAP FOR
THURSDAY. LINGERING LOW GRADE POPS IN SOME OF THE HIGHER TERRAIN OF
THE WEST AND SOUTH CENTRAL/SOUTHEAST REASONABLE AND NO CHANGES
MADE.

LOWS FRIDAY MORNING WILL BE QUITE A BIT COOLER PORTIONS OF THE WEST
AND NORTH DUE TO THE DRIER AIRMASS. IN THE EAST NOT EXPECTING TO SEE
QUITE AS MUCH OF A COOL DOWN DUE TO ANTICIPATED POTENTIAL FOR THE
WIND TO STAY UP THURSDAY NIGHT. LOWS SATURDAY MORNING OVERALL SHOULD
BE THE COLDEST OF THE NEXT SEVERAL DAYS BEFORE TRENDING A BIT
WARMER.

H7 WINDS STRONGER FRIDAY OVERALL THAN ON THURSDAY...BUT ESPECIALLY
NORTHEAST/EAST CENTRAL BASED ON THE NAM. GFS HAS SIMILAR TREND BUT
PLACEMENT MORE OVER THE EAST CENTRAL.  THE KCQC/INTERSTATE 40
CORRIDOR WINDS TO KTCC COULD BE CLOSE TO WIND ADVY CRITERIA XCP THE
STRONGEST WINDS ALOFT ARE DEPICTED BETWEEN 12-18Z FRIDAY. IN
ADDITION...THE SURFACE GRADIENT RELAXES DURING THE AFTERNOON. THE
SURFACE PRESSURE GRADIENT BECOMES STRONGEST FRIDAY NIGHT/EARLY
SATURDAY MORNING AS THE FRONT SURGES INTO THE REGION FROM THE
NORTHWEST AND NORTH. THIS FRONT SHOULD BE DRY...ALTHOUGH THE GFS
PAINTS A TRANSIENT BAND OF HIGHER HUMIDITIES/INSTABILITY BEHIND THE
BOUNDARY OVER THE NORTHEAST/EAST CENTRAL PLAINS SATURDAY MORNING.

THEREAFTER...THE STRONG FRONTAL SURGE THAT WAS DEPICTED 24 HOURS AGO
BY THE GFS TUESDAY-ISH OF NEXT WEEK NOW HANGS UP TO THE NORTHEAST AS
THE UPPER RIDGE BUILDS MORE STRONGLY. THE BUILDING RIDGE DOES ALLOW
MOISTURE TO SEEP INTO WESTERN/SOUTHERN NEW MEXICO EARLY NEXT
WEEK...RETURNING ISOLATED SHOWERS AND STORMS TO THE FORECAST.

ANOTHER UPPER TROUGH TO APPROACH THE STATE FROM THE WEST LATER NEXT
WEEK TO CONTINUE TO WET/DRY ROLLER COASTER.

&&

.AVIATION...A BROKEN BAND OF SCATTERED SHOWERS WITH EMBEDDED
THUNDERSTORMS WILL AFFECT WESTERN AND CENTRAL PORTIONS OF THE
FORECAST AREA THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EARLY
EVENING. AM EXPECTING MOST OF THE ACTIVITY TO DWINDLE DOWN BY LATE
EVENING AS THIS ACTIVITY TRIES TO EDGE EASTWARD. AM CARRYING SOME
SORT OF VC SH OR TS AT THE WESTERN AND CENTRAL TERMINAL FORECAST
SITES AS WELL AS TEMPO SHOWERS WITH ASSOCIATED GUSTY WINDS. THERE IS
ALSO SOME INDICATION OF AN ATMOSPHERIC WAVE PASSAGE OVER THE
SOUTHEAST PLAINS THIS EVENING AND IS SUPPORTED BY SATELLITE IMAGERY
SO HAVE PAINTED SOME BRIEF VCSH AT THE ROW TERMINAL FORECAST.

CLEARER SKIES ARE EXPECTED TO PREVAIL MOST AREAS AFTER MIDNIGHT BUT
DUE TO RECENT RAINFALL ACROSS FMN AND LESSER EXTENT AT GUP WENT
AHEAD AND PAINTED SOME SCATTERED LOW CLOUDS THERE. MORE CONFIDENT AT
FMN AND LATER SHIFTS CAN DECIDE WHETHER MVFR OR EVEN IFR IS
WARRANTED AT THAT SITE. MODEL GUIDANCE IS SUGGESTING IT TO A CERTAIN
DEGREE. BETTER WEATHER FOR THURSDAY ALTHOUGH WIND GUSTS AROUND 35 KT
WILL BE POSSIBLE TO THE LEE OF THE CENTRAL MOUNTAINS AND ACROSS FAR
WEST CENTRAL AND NORTHWEST AREAS THURSDAY AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...A PACIFIC TROUGH CONTINUES TO APPROACH THE STATE
FROM THE WEST. LOW AND MID LEVEL MOISTURE CONTINUES TO STREAM UP
FROM MEXICO AHEAD OF THIS TROUGH. THUS BRINGING SCATTERED SHOWERS
AND THUNDERSTORMS WITH SOME AREAS REPORTING WETTING RAIN ACROSS THE
WEST THIS MORNING. THIS WETTING RAIN BAND WILL AFFECT CENTRAL AREAS
THE REST OF TODAY AND EVENTUALLY DIMINISH SOME OVERNIGHT ACROSS
CENTRAL AND EASTERN AREAS. AS A RESULT OF THE MOISTURE STREAM AND
LOW CLOUDS ACROSS PORTIONS OF THE EAST...HUMIDITY VALUES HAVE BEEN
ON THE HIGHER SIDE. LOOK FOR GOOD TO EXCELLENT HUMIDITY RECOVERIES
AREAWIDE TONIGHT.

THURSDAY WILL BE THE TRANSITION DAY AS THE UPPER TROUGH SHEARS OUT
ACROSS THE ROCKIES. AN UPPER LEVEL DRY SLY BEHIND THIS TROUGH WILL
USHER IN DRIER AIR ACROSS THE MID TO UPPER LEVELS OF THE ATMOSPHERE
DURING THE DAY ON THURSDAY AND SHOULD BEGIN TO SURFACE
SOME...BEGINNING WITH THE HIGHER TERRAIN AND ACROSS THE WEST DURING
THE AFTERNOON. AS A RESULT...HUMIDITY VALUES WILL DROP BETWEEN 10 TO
25 PERCENT ACROSS THE FORECAST AREA AS COMPARED TO TODAY/S READINGS.
WINDS WILL ALSO BE NOTICEABLY BREEZY TO EVEN WINDY AT TIMES FAVORING
THE FAR WEST AS WELL AS AREAS TO THE LEE OF THE CENTRAL MOUNTAINS.
INSTABILITY HOWEVER WILL BE LARGELY MODERATE OVER THE AREA THUS
HUMIDITY VALUES ARE NOT EXPECTED TO FALL OUT OF SITE. THIS SHOULD
LESSEN THE THREAT FOR DEVELOPING CRITICAL FIRE WEATHER CONDITIONS AS
MINIMUM HUMIDITIES ARE EXPECTED TO REMAIN ABOVE 15 PERCENT. TWO
AREAS THAT COULD SEE A BRIEF PERIOD OF AROUND 15 PCT RH COUPLED WITH
NEAR 20 MPH WIND SPEEDS WOULD BE FOUND ACROSS THE FAR NORTHWEST AS
WELL AS TO THE LEE OF THE CENTRAL MOUNTAINS SUCH AS NEAR THE I25
CORRIDOR BETWEEN LAS VEGAS TO RATON AND THE SANTA ROSA AREA.

A MORE PRONOUNCED DRY SLOT IS EXPECTED TO PUSH IN FROM THE WEST
THURSDAY NIGHT WHILE AT THE SAME TIME THE MORE SIGNIFICANT WIND MAX
ALOFT MOVES OVER THE NORTHERN TIER OF THE STATE. THIS SHOULD
CONTINUE THE DRYING TREND ON FRIDAY AND AFFECT BOTH THE MAXIMUM RH
RECOVERIES AS WELL AS AFTERNOON MINIMUM/S. LOOK FOR FAIR TO
LOCALIZED GOOD RECOVERIES FRIDAY MORNING WHILE MINIMUM/S DROP INTO
THE UPPER SINGLE DIGITS ACROSS THE LOWER RIO GRANDE VALLEY AND
PORTIONS OF THE EASTERN PLAINS. THIS WILL BE COUPLED WITH BREEZY TO
LOCALLY WINDY CONDITIONS FAVORING THE CLINES CORNERS TO SANTA ROSA
AREA. INSTABILITY LOOKS TO BE MODERATE WITH HAINES 5 EXPECTED ACROSS
THE EAST AND SOUTH. HAVE DECIDED NOT TO ISSUE A FIRE WEATHER WATCH
FOR THE ABOVE MENTIONED AREA DUE TO THE MAIN WIND MAX SLIDING OVER
THE AREA DURING THE MORNING TO EARLY AFTERNOON HOURS AND NOT
NECESSARILY CORRESPONDING WITH THE PEAK HEATING PERIOD. INSTABILITY
ALSO LOOKS TO BE MARGINAL.

IT SHOULD BE MENTIONED THAT BASED ON PHONE CALLS TO THE NORTHEAST
AND EAST CENTRAL PLAINS...GRASSES ARE BETWEEN 50 TO 60 PERCENT CURED
AND WILL CONTINUE TO CURE AS CONDITIONS WARRANT IT...IE WARM/DRIER
AND BREEZY.

THE WINDS WILL LOWER ON SATURDAY BASED ON ALL OF THE MODEL GUIDANCE
AS THE UPPER RIDGE TRIES TO BUILD BACK OVER THE STATE. RESIDUAL DRY
AIR WILL REMAIN IN PLACE ACROSS MOST OF THE AREA...ESPECIALLY
FAVORING WESTERN AND CENTRAL AREAS ALTHOUGH A WEAK BACK DOOR WIND
SHIFT SHOULD USHER IN HIGHER HUMIDITY ACROSS PORTIONS OF THE EASTERN
PLAINS...ESPECIALLY NORTHEAST. AS A RESULT OF THE LOWERING WIND
VALUES...MORE MARGINAL VENTILATION IS EXPECTED ACROSS THE WEST
CENTRAL MOUNTAINS.

THE FORECAST AREA SHOULD REMAIN UNDER THE INFLUENCE OF THE UPPER
LEVEL RIDGE ON SUNDAY AND HUMIDITY VALUES SHOULD LOWER ACROSS THE
EAST AS DRY AIR SPREADS ACROSS THE ENTIRE FORECAST AREA. WINDS
SHOULD BE PRETTY LIGHT WITH LOTS OF TERRAIN DOMINATED FLOWS ACROSS
THE MOUNTAINOUS TERRAIN. A LITTLE MORE OF A WESTERLY INFLUENCE ALOFT
ACROSS THE NORTHERN TIER WITH A SOUTHERLY AND BREEZY INFLUENCE
ACROSS THE EAST. BOTH THE ECMWF AND GFS SUPPORT THIS WEATHER
PATTERN.

THE NEXT PACIFIC TROUGH WILL BEGIN TO APPROACH THE AREA DURING THE
NEXT WEEK PERIOD. AS A RESULT...RESIDUAL MOISTURE OVER MEXICO SHOULD
BEGIN TO MOVE UP OVER NEW MEXICO BRINGING ISOLATED TO SCATTERED
SHOWERS/STORMS. THE STORMS WOULD INITIALLY BE ON THE DRIER SIDE AND
BRING THE THREAT FOR GUSTY OUTFLOW WINDS. THE BETTER SIGNATURE DAYS
FOR THE THUNDERSTORMS APPEAR TO BE MIDWEEK. FOR THE MOST PART...THE
GFS AND ECMWF SUPPORT THIS WEATHER PATTERN.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  80  44  76 /  20   5   0   0
DULCE...........................  43  74  37  71 /  30  10   0   0
CUBA............................  47  77  39  73 /  30   5   0   0
GALLUP..........................  45  74  38  73 /  20   0   0   0
EL MORRO........................  43  74  37  69 /  30   0   0   0
GRANTS..........................  47  78  40  73 /  20   0   0   0
QUEMADO.........................  46  78  39  73 /  20   0   0   0
GLENWOOD........................  52  83  48  82 /  30   0   0   0
CHAMA...........................  41  71  34  68 /  30  10   0   0
LOS ALAMOS......................  48  80  41  76 /  20   0   0   0
PECOS...........................  48  81  44  76 /  30   5   0   0
CERRO/QUESTA....................  45  76  40  73 /  30   5   0   0
RED RIVER.......................  40  69  30  64 /  30   5   0   0
ANGEL FIRE......................  39  74  37  68 /  30   5   0   0
TAOS............................  46  78  38  74 /  30   0   0   0
MORA............................  48  81  42  77 /  30   0   0   0
ESPANOLA........................  53  84  43  79 /  20   0   0   0
SANTA FE........................  49  82  43  77 /  30   0   0   0
SANTA FE AIRPORT................  53  83  44  79 /  30   0   0   0
ALBUQUERQUE FOOTHILLS...........  59  83  52  80 /  20   0   0   0
ALBUQUERQUE HEIGHTS.............  62  85  54  82 /  20   0   0   0
ALBUQUERQUE VALLEY..............  57  87  47  83 /  20   0   0   0
ALBUQUERQUE WEST MESA...........  60  87  52  83 /  20   0   0   0
LOS LUNAS.......................  57  88  48  84 /  20   0   0   0
RIO RANCHO......................  60  87  53  82 /  20   0   0   0
SOCORRO.........................  59  89  53  86 /  20   0   0   0
SANDIA PARK/CEDAR CREST.........  56  80  46  77 /  30   0   0   0
TIJERAS.........................  57  82  47  79 /  20   0   0   0
MORIARTY/ESTANCIA...............  54  83  46  80 /  30   5   0   0
CLINES CORNERS..................  53  83  47  77 /  30   5   0   0
GRAN QUIVIRA....................  57  85  50  81 /  30   5   0   0
CARRIZOZO.......................  59  87  55  85 /  30   5   5   0
RUIDOSO.........................  57  79  50  78 /  30  10  10   5
CAPULIN.........................  54  84  42  79 /  20   0   0   5
RATON...........................  50  87  44  81 /  20   0   0   5
SPRINGER........................  50  86  45  81 /  20   0   0   5
LAS VEGAS.......................  51  83  48  80 /  20   0   0   0
CLAYTON.........................  58  91  56  86 /  20   0   5   5
ROY.............................  55  88  55  84 /  20   0   0   5
CONCHAS.........................  60  93  57  87 /  10   0   5   5
SANTA ROSA......................  61  94  55  89 /  10   0   5   5
TUCUMCARI.......................  63  95  58  92 /  10   0   5   5
CLOVIS..........................  60  92  56  91 /  10  10  10   5
PORTALES........................  61  93  57  92 /  10  10  10   5
FORT SUMNER.....................  62  95  57  92 /  10   0  10   5
ROSWELL.........................  64  96  60  95 /  10  10  10   5
PICACHO.........................  59  89  57  90 /  20  10  10   5
ELK.............................  57  84  53  84 /  20  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Sep 8, 4:41 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT WED SEP 8 2010

NMZ501>540-091145-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT WED SEP 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

In the hours before

Special weather statement, Sep 8, 2:49 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT WED SEP 8 2010

NMZ501>503-082215-
CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
349 PM MDT WED SEP 8 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SAN JUAN COUNTY
THROUGH 415 PM MDT...

AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
SHIPROCK TO 6 MILES EAST OF RED ROCK...AND MOVING NORTHEAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...SHIPROCK AND RATTLESNAKE.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3701 10840 3699 10839 3656 10855 3641 10905
      3698 10907 3700 10904
TIME...MOT...LOC 2149Z 239DEG 30KT 3712 10866 3661 10889

The radar

The Albuquerque radar (KABX), 246 km away, was scanning. The volume nearest the first event began at 22:07 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Juan

When
September 8, 3:10 PM MST to 3:20 PM MST
Where
San Juan County, 1.34 mi ESE of Shiprock
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
36.780, -108.669

A mobile home was overturned just south of U.S. 64 in Shiprock. The trailer had just moved to this location one month prior, and was not yet anchored down nor hooked up to any utilities. It sat atop it's wheels on one end and concrete blocks on another. There was no mobile home skirt around the trailer to prevent wind from going underneath. It appeared that the trailer rolled off the concrete blocks onto its side, and then again onto its roof. Two people were inside, but escaped without any major injuries.

Flash Flood, San Juan

When
September 8, 4:00 PM MST to 4:30 PM MST
Where
San Juan County, 4.97 mi SSW of La Plata to 5.09 mi SSW of La Plata
Cause
Heavy Rain
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.861, -108.213

One home was flooded approximately 9 miles north of Farmington on Highway 170. Heavy rainfall, combined with insufficient drainage along the highway, resulted in water flowing across the roadway and into the house. High water marks suggest the water was around 10 inches deep, which destroyed carpet and other objects on the floor. Water continued to flow eastward along a one lane dirt road into a 5 acre, 12 foot deep pond, which was empty prior to the storm. The runoff filled the pond entirely.

Flash Flood, San Juan

When
September 8, 4:00 PM MST to 5:00 PM MST
Where
San Juan County, 0.89 mi SW of Blanco to 1.6 mi E of Blanco
Cause
Heavy Rain
Property damage
$2,000
Reported by
NWS Storm Survey
Coordinates
36.710, -107.830

Flash flooding occurred along CR4990. A damage survey found that several arroyos flow from the higher terrain to the south of the road northward into the San Juan River. Though radar indicates that the brunt of the precipitation fell to the south of the road, the road became impassible at several locations as there was evidence that a large swath of mud and water flowed across the road, underneath some nearby raised residences. Since these homes were elevated, they did not receive any damage inside. The storm moved east-northeast near the intersection of CR4990 and CR4550, just south of Blanco, where there was some evidence that high waters flowed there recently.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2010Every state in 2010This day in weather historyWarnings in New Mexico, September 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249601, 249625, 249628.